MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAMIC XT; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION DYNAMIC XT; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86708
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection showed dried body fluid on the shaft.There was a gouge in the distal end shaft with a piece of the shaft material lifted and attached on one side.The lifted shaft material was securely attached.The gouge was located approximately 7mm from the distal tip which was between ring 1 and ring2.The electrode footprints were aligned on the outside curve as expected, however e9 and e10 are marginally within the limits.Inspection showed that the plunger functioned properly.No abnormal resistance was felt when actuating the steering mechanism.The catheter connector mated to the test cable with no issues.An electrical test was performed on all electrodes using a multimeter with the following results: electrode 5 and electrode 6 were shorted together.No opens were present.X-rays showed that the flat wire is not in contact with the distal electrode.The distal end was dissected at the proximal end of the flat wire.Both the e5 and e6 signal wires have damage that was consistent with rubbing against the edge of the flat wire.The flat wire insulation was missing in the same locations as the wire damages.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 13sep2019.During an ablation procedure with a dynamic xt, the carto was making a lot of noise.The catheter was replaced and the replacement was used successfully.No patient complications occurred.However, device analysis revealed a gouge in the distal end shaft with a piece of shaft material lifted but securely attached to the device.

Brand Name
DYNAMIC XT
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9161840
Report Number2134265-2019-12082
Device Sequence Number2151901
Product Code DRF
UDI-Device Identifier08714729877653
UDI-Public08714729877653
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K921872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model Number86708
Device Catalogue Number86708
Device Lot Number0023810774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/07/2019
Patient Sequence Number1